Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 106, NWS St. Louis, MO

May 27, 2017Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at May 27, 2017, 8:23 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at May 28, 2017, 9:22 AM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 8:23 PM CDT (01:23 UTC)
In effect from
May 28, 2017, 9:22 AM CDT
Expired
May 30, 2017, 1:00 AM CDT
In force
40 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.53 ft at May 26, 2017, 9:00 PM CDT.

actionminormoderate202505/2805/2905/3005/31
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

164 
WGUS43 KLSX 280123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
823 PM CDT Sat May 27 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Missouri River at Hermann

.This Flood Warning is a result of 1 inch of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-290123-
/O.NEW.KLSX.FL.W.0106.170528T1800Z-170530T0600Z/
/HRNM7.1.ER.170528T1800Z.170529T0000Z.170529T0600Z.NO/
823 PM CDT Sat May 27 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* from Sunday afternoon to late Monday night.
* At  7:30 PM Saturday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow early 
  afternoon and crest near 21.1 feet by tomorrow evening. The river 
  is forecast to fall below flood stage by early Monday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/28  05/29  05/30  05/31  06/01

Missouri River
  Hermann         21.0   20.42      20.7   20.8   20.6   20.5   20.1


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
2 follow-up statements
840 
WGUS83 KLSX 281424
FLSLSX
Flood Statement
National Weather Service St Louis MO
924 AM CDT Sun May 28 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Missouri River at Gasconade
  Missouri River at Hermann
  

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours and...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-291424-
/O.CON.KLSX.FL.W.0090.000000T0000Z-170603T0600Z/
/GSCM7.1.ER.170521T0150Z.170524T1553Z.170601T1800Z.NO/
924 AM CDT Sun May 28 2017

The Flood Warning continues for
  the Missouri River at Gasconade
* until late Friday night.
* At 10:53 AM Wednesday the stage was 26.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  Thursday early afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/29  05/30  05/31  06/01  06/02

Missouri River
  Gasconade       22.0   26.70      23.3   22.5   22.2   22.1   21.7


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-291423-
/O.EXT.KLSX.FL.W.0106.170528T1422Z-170530T0300Z/
/HRNM7.1.ER.170528T1328Z.170528T1800Z.170529T0300Z.NO/
924 AM CDT Sun May 28 2017

The Flood Warning continues for
  the Missouri River at Hermann
* from this morning to Monday evening.
* At  8:30 AM Sunday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.1 feet by this afternoon, 
  then fall below flood stage tonight.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/29  05/30  05/31  06/01  06/02

Missouri River
  Hermann         21.0   21.01      20.7   20.0   19.9   19.7   19.2


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
747 
WGUS83 KLSX 290236
FLSLSX
Flood Statement
National Weather Service St Louis MO
936 PM CDT Sun May 28 2017

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Missouri River at Hermann

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-290306-
/O.CAN.KLSX.FL.W.0106.000000T0000Z-170530T0300Z/
/HRNM7.1.ER.170528T1328Z.170528T1630Z.170528T2045Z.NO/
936 PM CDT Sun May 28 2017

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At  8:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at  3:45 PM Sunday.
* The river will continue falling to 20.2 feet by Tuesday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/29  05/30  05/31  06/01  06/02

Missouri River
  Hermann         21.0   20.87      20.7   20.2   19.8   19.5   19.0


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 27, 6:44 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 27, 6:44 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
644 PM CDT Sat May 27 2017

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 313 PM CDT Sat May 27 2017

Severe weather watches will continue across central and southeast
MO and southwest IL into the evening hours. Supercells were
occuring across parts of southeast MO with bow echoes in central
and southwest MO. These bow echoes may consolidate into a larger
squall line late this afternoon. Once this squall line clears our
forecast area by late evening we should just have some lingering
showers and a few storms. Most of the convection should shift
south of our forecast area by midnight. Will still have a chance
of showers and storms on Sunday until an upper level trough
centered over the northern Plains and a cold front shift east-
southeast of our forecast area. Any severe weather threat should
be southeast of the forecast area on Sunday.

GKS

.LONG TERM...  (Sunday Night through Next Saturday)
Issued at 313 PM CDT Sat May 27 2017

Cooler conditions can be expected Sunday night due to a clear sky
and lower surface dew points. Another cold front will drop
southeastward through our area Monday afternoon and evening, but
little if any precipitation is expected with this front. A better
chance of showers may occur on Tuesday as a northwest flow
shortwave moves through our area. A surface ridge will build into
the region from the northern Plains on Wednesday shunting better
moisture and any precipitation threat south of our forecast area.
As this surface ridge shifts east of the region Thursday return
southerly flow on the backside of the ridge should lead to
increasing moisture and the potential for convection Thursday
night and Friday.

GKS

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 550 PM CDT Sat May 27 2017

It looks like one more thunderstorm will pass through the COU
area early this evening per radar trends, with thunderstorms
moving southeast of the St Louis metro area early this evening. It
appears that the convection will shift south of the taf sites
later this evening. The models continue to indicate stratus clouds
and light fog late tonight and early Sunday morning as surface
winds become light with surface dew points still high. For now
will just forecast MVFR cigs and vsbys late tonight and early
Sunday morning, although a brief period of IFR conditions is
possible. Surface wind will become northwesterly and strengthen
Sunday morning after the passage of a cold front with any fog
dissipating and cloud ceilings slowly rising. Could not rule out
some post frontal showers on Sunday with an upper level
disturbance moving through the area, but will leave precipitation
out of the tafs for now.

SPECIFICS FOR KSTL: Thunderstorms will move southeast of the STL
area early this evening. It appears that the convection will
shift south of the St Louis metro area later this evening. The
models continue to indicate stratus clouds and light fog late
tonight and early Sunday morning as surface winds become light
with surface dew points still high. For now will just forecast
MVFR cigs and vsbys late tonight and early Sunday morning,
although a brief period of IFR conditions is possible. Surface
wind will become northwesterly and strengthen Sunday morning after
the passage of a cold front with any fog dissipating and cloud
ceilings slowly rising. Could not rule out some post frontal
showers on Sunday with an upper level disturbance moving through
the area, but will leave precipitation out of the taf for now.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
354 PM CDT Sat May 27 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
354 PM CDT Sat May 27 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Severe weather this evening, particularly across east central and
southeast Missouri and southwest Illinois. Damaging winds to 80
mph, golfball or larger size hail, and a few tornadoes will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed into the evening hours. Spotters
are encouraged to report any severe weather, if observed, to the
National Weather Service.

GKS

In the hours before

Local storm report, May 27, 7:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     FREDERICKTOWN           37.57N 90.30W
05/27/2017                   MADISON            MO   LAW ENFORCEMENT

            ROOF PARTIALLY BLOWN OFF BAREFOOT FIREWORKS
            NEAR FREDERICKTOWN.

&&

KD
Special weather statement, May 27, 7:56 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
756 PM CDT SAT MAY 27 2017

MOZ084-085-280145-
Madison MO-Iron MO-
756 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND SOUTHERN
MADISON COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 845 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Annapolis, moving east at 40 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Annapolis, Marquand, Buckhorn, Saco, Des Arc, Sabula and Vulcan.

A severe thunderstorm watch remains in effect until 200 AM CDT for
southeastern Missouri.

LAT...LON 3745 9076 3743 9014 3731 9014 3732 9055
      3727 9055 3727 9074
TIME...MOT...LOC 0056Z 276DEG 36KT 3736 9071

Glass
Local storm report, May 27, 7:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     MARQUAND                37.43N 90.17W
05/27/2017                   MADISON            MO   LAW ENFORCEMENT

            TREES DOWN IN MARQUAND.

&&

KD
Local storm report, May 27, 8:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     1 N SACO                37.38N 90.45W
05/27/2017                   MADISON            MO   LAW ENFORCEMENT

            TREES DOWN IN SACO.

&&

KD
Local storm report, May 27, 8:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             HOLTS SUMMIT            38.64N  92.12W
05/27/2017  E0.25 INCH       CALLAWAY           MO   PUBLIC

&&

EVENT NUMBER LSX1700473

GOSSELIN
Local storm report, May 27, 8:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             3 NNE SACO              37.41N 90.43W
05/27/2017  E1.75 INCH       MADISON            MO   LAW ENFORCEMENT

&&

KD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:09 PM CDTSevere Thunderstorm WarningLSXReynolds51 min
May 27, 7:18 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau42 min
May 27, 7:56 PM CDTSpecial Weather StatementLSXMadison49 min

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.